Early intervention for the ocular and neurodevelopmental sequelae of Fetal Valproate Syndrome
Article first published online: 6 AUG 2007
Journal of Paediatrics and Child Health
Volume 43, Issue 9, pages 643–645, September 2007
How to Cite
Carrim, Z. I., McKay, L., Sidiki, S. S. and Lavy, T. E. (2007), Early intervention for the ocular and neurodevelopmental sequelae of Fetal Valproate Syndrome. Journal of Paediatrics and Child Health, 43: 643–645. doi: 10.1111/j.1440-1754.2007.01176.x
- Issue published online: 6 AUG 2007
- Article first published online: 6 AUG 2007
- Accepted for publication 30 March 2007.
- Autistic Spectrum Disorder;
- sodium valproate
Abstract: The established teratogenicity of antiepileptic drugs raises important issues in women of child-bearing age. While the association between neural tube defects and antiepileptic drugs is well recognised, other congenital malformations are known to occur. We report two siblings with characteristic craniofacial features of Fetal Valproate Syndrome who also had associated ocular and neurodevelopmental problems which would benefit from early recognition and intervention.